Skip to content
Paranoid or am I? Am I really pregnant??
avatar
bbyangl posted:
I had unprotected sex 2 months ago. I am on the pill, but the last time that I went to the doctor she said it could not be effective. I also went the next day and got Plan B. However, my next period wasn't really a period and totally not normal for me!! The next one after that was the same. And this months was the same. Here's my questions: If I am on the pill, will it mimic, or try to, a regular cycle? I know that women do spot, but in the first trimester?. Also, this was my first pregnancy test ever, so did I do it right? The false negative thing. I would REALLY appreciate any advise or answers that anyone would have!
Reply
 
avatar
Elisabeth1234 responded:
Why did your doctor tell you that your pill might not be effective? Do you take it correctly (same time everyday)? I'm sure your next period was screwed up because of the combination of your regular birth control and Plan B. They aren't made to be taken together. I'm not sure what you mean by "will the pill mimic a regular cycle?" And pregnancy tests are pretty hard to screw up. Was your period late when you took it? I feel pretty confident that you're not pregnant.
 
avatar
FCL responded:
False negatives happen when you test too early. You tested after two MONTHS - this is NOT too early. If it was negative then you're not pregnant. Your abnormal period probably had to do with Plan B - it's a massive dose of hormones and it very often messes with your cycle. Why did your doctor think that the pill wasn't effective?
 
avatar
bbyangl replied to FCL's response:
The doctor said that it may not be ineffective, because I don't get my period when I'm supposed to. Like you have that week where you have no hormone pills, when you are supposed to have a period. Well, mine comes like about a week before that, while I'm still on hormones. I did read that Plan B can mess up your periods, but 3 of them? I guess I'm just worried, because it wouldn't be the best thing right now.
 
avatar
bbyangl replied to Elisabeth1234's response:
No one told me that they would not made to be taken together. I just wanted to be sure, and I guess that I was. By the "pill mimic a regular cycle", I meant that is there enough hormones in the pill that would make your body go through a regular menstrual cycle, even though you're pregnant? I know that the body does produce some of the same hormones present in the pill.
 
avatar
Elisabeth1234 replied to bbyangl's response:
Well the reason they aren't meant to be taken together is because they are kind of the same thing. If you take your birth control correctly (same time, every day), there is no reason to take Plan B. The pill works by providing a steady level of hormones and preventing your body from producing an egg. They also effect cervical mucous and the lining of the uterus. Plan B works in pretty much the same way. The number of women on birth control who get pregnant each year is pretty low (and after the pill and plan b you aren't one of them), but if it were to happen you would not have a period. How long have you been on the pill?
 
avatar
NewGirl2010 replied to bbyangl's response:
Nothing will happen to you because you took Plan B and are on the pill. It is just a bit of overkill. If you take the pill correctly, you shouldn't be ovulating. Thus, Plan B is unneccessary. However, there are plenty of women who take Plan B even while taking the pill (if they forgot a pill, threw up the pill and so forth). You period can most definitely be screwed up at least for a month from Plan B. It has happened to me. If you period continues to be "off," I would continue to address this issue with your gyno. Perhaps you need a different pill. Regardless, a negative pregnancy test 3-4 weeks after intercourse (regardless of the test sensitivity) is accurate. Re-take another test if you need reassurance.
 
avatar
bbyangl replied to Elisabeth1234's response:
I have been on the pill for probably about 2 years now. However, there was a lapse in my pills about 2 months before intercourse. My provider changed and everything went haywire. So I was off the pill for the 2 months and then started maybe a month before the intercourse.
 
avatar
FCL replied to bbyangl's response:
That should be EASILY enough to give you contraceptive cover. Read the leaflet in the pack - it should tell you to use a backup method of contraception for 1 or two weeks. After that you're fine. A month (even 3 weeks) of pills covers you with no problem at all! :)


Helpful Tips

itching
several years ago I had this same problem...intense itching in the vaginal area, but no discharge or odor. I saw several doctors who said i ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.